Lybrate.com has a nexus of the most experienced Ayurvedas in India. You will find Ayurvedas with more than 40 years of experience on Lybrate.com. Find the best Ayurvedas online in Navi Mumbai. View the profile of medical specialists and their reviews from other patients to make an informed decision.
Book Clinic Appointment with Dr. Pushpalatha Shelake
Submit a review for Dr. Pushpalatha ShelakeYour feedback matters!
Hi I travelled to USA a month back. I have one yr old baby. This time my period is too late. My pregnancy test was negative. Please advise.
Suffering from tooth pain of which I am having root canal at 9 today I have taken diclofen 50 mg again after 1 hour and again after half hour.
From last 20 days. I am getting my morning stool watery and after that whole day I do not get motion. I have taken pills to control motion many times. Bt still no result. Can you help me. What test or medicine should I take.
Drug eruptions are mild to severe skin conditions, where the skin shows some form of drug induced adverse reaction, which may be visible or not visible, but causes discomfort, pain, visible lesions and hives or rashes, etc. on the patient's body or some areas of the skin. This is caused when a drug given, for some reason, causes side effect or extra reaction. Often drug reactions are not serious or fatal except in some cases and can be controlled once the causative drug is withdrawn from administration.
Types of drug eruptions:
The common drug eruption types are as follows:
Type 1- Urticaria, anaphylaxis, or angio-oedema, which happens due to mediation of IgE and protein such as insulin.
Type 2- Purpura and haemolysis induced by a cytotoxic reaction for the administration of sulfonamides, penicillin, rifampin and cephalosporins.
Type 3- Due to the action of sulfonamides, salicylates, and chlorpromazine a complicated reaction develops resulting in serum sickness, vasculitis and urticaria.
Type 4- These reactions, which are caused by the hypersensitivity of cells and come in a delay cause photoallergic reactions, contact dermatitis, or exanthematous reactions. They are most common types of reactions and occur when the drug is applied topically.
All of these types show how drugs can cause several different types of reactions. Though eruptions are visible on skin, some discomforts are not visible, and then it takes time for diagnosis. However, diagnosis of the reason behind drug eruptions has to be done as soon as possible to avoid further serious types of reactions like anaphylaxis and angioedema.
Managing drug eruptions
Management of drug eruptions has to be tactful. Often drugs are taken by patients who have a lot of problems, or sickness, and are not fully fit. Moreover, they take not just one drug, but a bunch of drugs for several problems in the body. Therefore, to understand which drug caused the problem and discontinue that one is often a challenge. However, it has been seen that discontinuing the affecting drug really helps to get the eruptions eliminated after some time. However, to stop a drug when it is most needed for a certain problem or cure and that too by diagnosing the exact drug takes some time and needs experimentation from the medical caregiver or doctor.
While the drug is still continued, treatment with antihistamines, epinephrine and corticosteroids is done to relieve the patient from the pain and discomfort. If antibiotics are given to the patient, they are stopped to see how the body reacts. To avoid an eruption sometimes premedication can be done to soothe the eruptions in case of patients with a drug eruption history.